MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE PILOT GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE PILOT GUIDE WIRE
Catalog Number 1010481-H
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned.A visual, dimensional and functional inspections were performed.The reported difficulty to insert/position the balloon catheter over the guide wire was unable to be confirmed due to the guide wire damage.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.Based on the reported information, it is likely that during advancement of the guide wire through the heavily tortuous, mildly calcified, 90% stenosed anatomy, the polymer coating became damaged (peeled, bunched and detached) resulting in the difficulty to position the balloon catheter over the guide wire.There was no damage noted to the guide wire during the inspection prior to use.There is no indication of a product quality issue with respect to design, manufacture or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the heavily tortuous, mildly calcified, 90% stenosed mid right coronary artery.An allstar guide wire was removed from the dispenser coil without resistance and it was noted that the guide wire coils were stretched.The coils and core of the guide wire did not separate.A non-abbott guide wire was used successfully.A.014 hi-torque pilot 150 guide wire was advanced in the artery; however, unusual resistance was felt while advancing an unspecified non-compliant balloon catheter over the guide wire.The pilot 150 guide wire was removed.An unspecified guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Returned device analysis identified a separated portion of polymer that was not reportedly noted.No portion of the device remains in the patient.No additional information was provided.

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key9173365
Report Number2024168-2019-05578
Device Sequence Number14034214
Product Code DQX
UDI-Device Identifier08717648073878
UDI-Public08717648073878
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number1010481-H
Device Lot Number8030671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1